Shop & Create on Zazzle
 

The Great Sleepy Mystery

Why is Karen so tired? Which drug is doing it? Here is what we know:

Serotonin when decreased causes depression. When increased it causes serotonin syndrome.

Norepinephrine (Nor-epi-nef-rin) when decreased causes a decrease in mood and energy. When increased it causes mania and excessive behaviors.

Dopamine when increased causes delusions and hallucinations.

With me so far?

Is the trouble with my norepinephrine? (Yes, I can really spell that without looking though my spell checker hates me and it.)

Let’s look at my meds and what they do.

Ativan, my anti anxiety, affects GABAa receptors which results in a slowing down effect of the central nervous system.

Geodon, my anti-psychotic, affects dopamine and serotonin receptors.

Trileptal, my mood stabelizer, inhibits nerve impulses by limiting influx of sodium ions across cell membrane in motor cortex.

Celexa inhibits Central Nervous System neuron uptake of serotonin but not of norepinephrine.

At first before I knew what my meds messed with I thought it was the Trileptal decreasing my norepinephrine thereby reducing mania but also causing a decrease in energy. So imagine my surprise when Trileptal deals with sodium.

Now I’m blaming my celexa.

Why?

Because my doctors said so.

I’ve done my best to prove it outside of the side effects chart, but it’s going to remain the unknown motive behind the solution to the mystery.

That and, as I always say: If sleeping were an Olympic event, I’d be sponsored by certa.

Hmmm, I’ve learned a lot tonight. You?

Oh and if anyone knows the motive of why celexa makes me sleepy, please comment with it. Or you could just comment with the random “you’re crazy” (Remember to give examples to back your claim). I just like comments.

Leave a Reply

Your email address will not be published. Required fields are marked *